Alert archive / Maryland / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 312, NWS Baltimore/Washington

July 29, 20214 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 29, 2021, 4:50 PM EDT for 4 counties in Maryland. It was in force for 55 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2021, 4:50 PM EDT (20:50 UTC)
Expired
Jul 29, 2021, 5:45 PM EDT
In force
55 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD, Howard County, MD

The radar

The Sterling radar (KLWX), 95 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:54 PM EDTTSTM WND DMG1 Sse Woodlawn, MDTREE DOWN ON I-695 BALTIMORE BELTWAY OUTER LOOP AT EXIT 16A/WESTBOUND I-70.
Jul 29, 5:00 PM EDTTSTM WND DMG2 Nne Historic Ellicott, MDSEVERAL TREES BLEW DOWN IN PATAPSCO VALLEY STATE PARK.
Jul 29, 5:07 PM EDTTORNADO2 Se Columbia, MDEF0. PEAK WINDS 70MPH. PATH LENGTH 0.3 MILES. PATH WIDTH 50 YARDS.
Jul 29, 5:18 PM EDTTSTM WND DMG1 Sse Baltmore-Washingt, MDA FEW TREE REPORTED DOWN ALONG WITH HEAVY METAL BARRELS FLIPPED OVER NEAR DORSEY ROAD AND ARUNDEL AVE.
Jul 29, 5:21 PM EDTTSTM WND GST 62Bwi Marshall Airport, MD54 KNOT WIND GUST AT BWI ASOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

722 
WUUS51 KLWX 292050
SVRLWX
MDC003-005-027-510-292145-
/O.NEW.KLWX.SV.W.0312.210729T2050Z-210729T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
450 PM EDT Thu Jul 29 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  Baltimore City in northern Maryland...
  Northern Anne Arundel County in central Maryland...
  Northeastern Howard County in central Maryland...
  Southern Baltimore County in northern Maryland...

* Until 545 PM EDT.

* At 450 PM EDT, a severe thunderstorm was located over Ellicott
  City, or over Historic Ellicott City, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Baltimore, Columbia, Severn, Pikesville, Middle River, Elkridge,
  Riviera Beach, Baltimore-Washington Airport, Fort Smallwood State
  Park, Gibson Island, Sillery Bay, Bodkin Point, Millers Island,
  North Point State Park, Magothy River, Sparrows Point, Dobbins
  Island, Pinehurst, Back River and Historic Ellicott City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central and
northern Maryland.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

LAT...LON 3936 7631 3935 7629 3933 7630 3933 7631
      3918 7644 3920 7650 3918 7646 3914 7641
      3906 7642 3903 7639 3900 7638 3920 7688
      3940 7675
TIME...MOT...LOC 2050Z 290DEG 19KT 3929 7681 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DHOF
4 follow-up statements
326 
WWUS51 KLWX 292104
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
504 PM EDT Thu Jul 29 2021

MDC003-005-027-510-292145-
/O.CON.KLWX.SV.W.0312.000000T0000Z-210729T2145Z/
Baltimore City MD-Anne Arundel MD-Howard MD-Baltimore MD-
504 PM EDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN ANNE ARUNDEL...EAST CENTRAL HOWARD AND SOUTHERN
BALTIMORE COUNTIES AND BALTIMORE CITY...

At 503 PM EDT, a severe thunderstorm was located over Catonsville, or
near Historic Ellicott City, moving east at 20 mph.

HAZARD...65 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Baltimore, Columbia, Severn, Middle River, Elkridge, Riviera Beach,
Baltimore-Washington Airport, Fort Smallwood State Park, Gibson
Island, Sillery Bay, Bodkin Point, Millers Island, North Point State
Park, Magothy River, Sparrows Point, Dobbins Island, Pinehurst, Back
River, Historic Ellicott City and Glen Burnie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central and
northern Maryland.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3933 7630 3933 7631 3918 7644 3920 7650
      3914 7641 3906 7642 3903 7639 3900 7638
      3920 7688 3933 7676 3935 7629
TIME...MOT...LOC 2103Z 290DEG 19KT 3926 7672 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

DHOF
880 
WWUS51 KLWX 292113
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
513 PM EDT Thu Jul 29 2021

MDC003-005-027-510-292145-
/O.CON.KLWX.SV.W.0312.000000T0000Z-210729T2145Z/
Baltimore City MD-Anne Arundel MD-Howard MD-Baltimore MD-
513 PM EDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN ANNE ARUNDEL...EAST CENTRAL HOWARD AND SOUTHEASTERN
BALTIMORE COUNTIES AND SOUTHERN BALTIMORE CITY...

At 513 PM EDT, a severe thunderstorm was located over Pumphrey, or
near Baltimore-Washington Airport, moving east at 20 mph.

HAZARD...65 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Baltimore, Columbia, Severn, Elkridge, Riviera Beach,
Baltimore-Washington Airport, North Point State Park, Magothy River,
Sparrows Point, Dobbins Island, Fort Smallwood State Park, Pinehurst,
Gibson Island, Sillery Bay, Bodkin Point, Back River, Millers Island,
Historic Ellicott City, Glen Burnie and Ellicott City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central and
northern Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3918 7644 3920 7650 3918 7646 3914 7641
      3906 7642 3903 7639 3900 7638 3920 7688
      3928 7674 3928 7636
TIME...MOT...LOC 2113Z 290DEG 19KT 3924 7665 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

DHOF
294 
WWUS51 KLWX 292126
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
526 PM EDT Thu Jul 29 2021

MDC005-027-510-292136-
/O.CAN.KLWX.SV.W.0312.000000T0000Z-210729T2145Z/
Baltimore City MD-Howard MD-Baltimore MD-
526 PM EDT Thu Jul 29 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOWARD AND
SOUTHEASTERN BALTIMORE COUNTIES AND SOUTHERN BALTIMORE CITY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EDT for central and
northern Maryland.

LAT...LON 3915 7675 3918 7674 3918 7672 3921 7670
      3923 7667 3923 7662 3922 7659 3921 7658
      3922 7657 3920 7655 3921 7654 3920 7650
      3914 7641 3906 7642 3903 7639 3900 7638
TIME...MOT...LOC 2126Z 306DEG 17KT 3915 7666 

$$

MDC003-292145-
/O.CON.KLWX.SV.W.0312.000000T0000Z-210729T2145Z/
Anne Arundel MD-
526 PM EDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ANNE ARUNDEL COUNTY...

At 526 PM EDT, a severe thunderstorm was located over South Gate, or
over Baltimore-Washington Airport, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Baltimore, Severn, Riviera Beach, Baltimore-Washington Airport,
Magothy River, Dobbins Island, Fort Smallwood State Park, Pinehurst,
Gibson Island, Sillery Bay, Bodkin Point, Glen Burnie, Severna Park,
Pasadena, Arnold, Lake Shore, Ferndale, Brooklyn Park, Green Haven
and South Gate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central and
northern Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3915 7675 3918 7674 3918 7672 3921 7670
      3923 7667 3923 7662 3922 7659 3921 7658
      3922 7657 3920 7655 3921 7654 3920 7650
      3914 7641 3906 7642 3903 7639 3900 7638
TIME...MOT...LOC 2126Z 306DEG 17KT 3915 7666 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DHOF
399 
WWUS51 KLWX 292136
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
536 PM EDT Thu Jul 29 2021

MDC003-292145-
/O.CON.KLWX.SV.W.0312.000000T0000Z-210729T2145Z/
Anne Arundel MD-
536 PM EDT Thu Jul 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN ANNE ARUNDEL COUNTY...

At 536 PM EDT, a severe thunderstorm was located over Glen Burnie, or
near Riviera Beach, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Severn, Riviera Beach, Pinehurst, Magothy River, Dobbins Island,
Gibson Island, Sillery Bay, Bodkin Point, Glen Burnie, Severna Park,
Pasadena, Arnold, Lake Shore, Green Haven, South Gate, Cape St.
Claire, Gambrills, Chelsea Beach and Belvedere Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central
Maryland.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 7666 3919 7661 3914 7641 3906 7642
      3903 7639 3900 7638
TIME...MOT...LOC 2136Z 290DEG 19KT 3913 7659 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

DHOF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:34 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 29, 3:34 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
334 PM EDT Thu Jul 29 2021

.SYNOPSIS...
A cold front will approach the area later today and move through
tonight. A reinforcing front will move through tomorrow, with high
pressure building in its wake for the first half of the weekend.
Additional systems may impact the region from Sunday into the early
to middle portions of next week as troughing becomes established
over the eastern half of the country.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Current satellite imagery shows a well-defined MCV over western
portions of our forecast area. Mainly showers accompany this
feature at the moment, but cells are just starting to pop
within the zone ahead of it. The expectation is that cells will
intensify to the east of the Blue Ridge over the next 1-2 hours
as ascent in advance of the MCV overspreads the area of higher
instability to the east of the Blue Ridge. Current mesoanalysis
shows around 500 J/kg of MLCAPE near the spine of the Blue
Ridge, with instability increasing with eastward extent to
around 1500 J/kg along the bay. SPC Mesoanalysis shows a belt
of around 40 knots of flow at 700 hPa along the Mason-Dixon
line, decreasing to around 25 knots at the southern CWA border.
At 500 hPa, 40-50 knots of flow is analyzed over the entire CWA. 18z
IAD sounding matches up well with those parameters, showing 823
J/kg of MLCAPE, 36 knots of flow at 700 hPa, 40 knots of flow
at 500 hPa, and an effective bulk shear value of 43 knots.
Given the overlap of shear and instability to the east of the
Blue Ridge, supercells appear possible, with upscale growth
into bowing segments also possible. With a supercellular storm
mode, damaging winds, large hail and tornadoes are all possible.
The greatest tornado threat in our area will likely reside
across northeastern and north central Maryland, where the
greatest low- level shear resides. For that reason, those
locations are in a Tornado Watch, while the rest of the CWA is
in a severe thunderstorm watch. Flooding looks to be a low, but
non-zero threat as storms will be moving along at a fast clip.

In terms of timing, the main round of severe weather is expected
to be with the storms developing now (3 PM) ahead of the MCV.
This area of storms is nearing the Blue Ridge now, and should
progress eastward across the area over the next 2-3 hours,
moving over the bay by around 6 PM or so. More isolated activity
is possible behind this initial activity. Another more focused
round of storms may form across the Ohio Valley late this
afternoon and move toward the Allegheny Front this evening.
Models are in lesser agreement regarding activity behind the
initial round with the MCV, but a few storms could potentially
linger into the overnight since the cold front will still be
situated off to our north and west. The front will press
southward through the area during the second half of the
overnight, bringing chances for storms to an end.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
By daybreak tomorrow, the cold front will be situated just to our
south, and will continue to push further to our south throughout the
day. Much drier air will gradually advect into the area in
northwesterly flow behind the front, with dewpoints dropping from
the upper 60s around daybreak to the 50s by evening. Cold advection
aloft will largely be offset by diurnal heating, with high
temperatures still climbing into the mid to upper 80s. Mostly sunny
skies are expected along with a northwesterly breeze. Winds may gust
to in excess of 20 mph during the afternoon hours.

A reinforcing cold front will move through tomorrow night, with
cooler and even drier air moving into the are in its wake. Lows
Friday night will dip into the 50s across the northwestern half of
the forecast area, with lower 60s across the southeastern half of
the area.

A mix of sun and some high clouds is expected on Saturday as high
pressure builds over the Ohio Valley. Winds will be lighter compared
to tomorrow. Temperatures will only reach into the upper 70s to
lower 80s, and dewpoints will drop into the upper 40s and lower 50s,
leading to an uncharacteristically cool day for late July, with well
below normal humidity values.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
A mid-level trough of low pressure and a surface front will bring a
chance of showers and thunderstorms Sunday. Highs in the middle 80s.

Weak high pressure will build in behind the front and bring dry and
slightly cooler temperatures into the region Sunday night and
Monday. Highs Monday lower to middle 80s.

As for Tuesday and Wednesday, a variety of uncertainties expected
with a possible front dropping in from the northwest, a possible
coastal low to the south and southeast, and timing of each. Should
the front win out on verifying, then severe weather could be
possible mainly in the western and central zones. If the coastal low
wins, then more of a persistent modest rain could evolve which could
lead to some localized flooding in the heaviest activities. Highs
each day will be in the middle to upper 80s.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Confidence is increasing that thunderstorms will impact the
terminals during the mid to late afternoon hours today. TEMPOs
have been introduced into the TAFs where the threat is greatest
to narrow in on timing. Coverage of storms is expected to
decrease moving into this evening, but at least some threat for
an isolated storm or two will last through the first half of the
overnight hours.

VFR conditions are expected for both tomorrow and Saturday.
Winds may gust to around 20 knots out of the northwest tomorrow
afternoon. Lighter winds are expected on Saturday as high
pressure builds toward the area from the Ohio Valley.

Isolated showers or a thunderstorm near a few of the terminals could
reduce conditions to MVFR briefly; otherwise, VFR conditions
expected Sunday through Monday night. Winds southwest 5 to 10 knots
Sunday, becoming northwest 5 knots Sunday night. Winds northwest
becoming northeast 5 to 10 knots Monday. Winds light and variable
Monday night.

&&

.MARINE...
Winds will gradually increase over the waters today. SCAs are in
effect later this afternoon into this evening for southerly
channeling. SMWs will likely be needed over the waters this
afternoon into this evening. Winds in excess of 50 knots, large hail
and even isolated waterspouts may be possible in association with
storms this afternoon into this evening. SCA winds are expected
again tomorrow in northwesterly flow behind a cold front. This SCA
may eventually need to be extended into tomorrow night as a
reinforcing cold front moves through. Lighter west to northwesterly
winds are expected over the waters on Saturday.

No marine hazards expected Sunday through Monday night. Winds
southwest 10 knots Sunday, then northwest becoming northeast 5
to 10 knots Sunday night and Monday. Winds light and variable
Monday night.

&&

.TIDES/COASTAL FLOODING...
Southerly flow ahead of an approaching cold front will result
in some locations reaching action stage through tonight. Minor
flooding is most likely to occur at the most sensitive sites,
such as Annapolis. As the winds become northwest behind the
front on Friday, the anomalies will decrease.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
     ANZ531>533-539>541.
     Small Craft Advisory from 8 AM to 6 PM EDT Friday for
     ANZ530>533-535-536-538>542.
     Small Craft Advisory until 6 PM EDT Friday for ANZ534-543.
     Small Craft Advisory from 6 PM this evening to 6 PM EDT Friday
     for ANZ537.

&&

SYNOPSIS...KJP
NEAR TERM...KJP
SHORT TERM...KJP
LONG TERM...KLW
AVIATION...KLW/KJP
MARINE...KLW/KJP
TIDES/COASTAL FLOODING...CPB/KLW
Hazardous weather outlook, Jul 29, 3:02 PM EDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
302 PM EDT Thu Jul 29 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-301000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
302 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect until 9 PM for portions of northeast
and central Maryland, including the Baltimore Metropolitan area. A
Severe Thunderstorm Watch is in effect for the rest of the area
until 9 PM. Scattered severe thunderstorms with damaging wind
gusts, large hail, and isolated tornadoes are possible during this
time. Additionally, isolated occurrences of flash flooding are
also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-301000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
302 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect until 9 PM for portions central
Maryland. A Severe Thunderstorm Watch is in effect for the rest
of the area until 9 PM. Scattered severe thunderstorms with
damaging wind gusts, large hail, and isolated tornadoes are
possible during this time. Additionally, isolated occurrences of
flash flooding are also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated.

MDZ001-501-502-VAZ503-504-WVZ501>506-301000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
302 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A Severe Thunderstorm Watch is in effect for the area until 9 PM.
Scattered severe thunderstorms with damaging wind gusts, large
hail, and perhaps an isolated tornado are possible during this
time. Additionally, isolated occurrences of flash flooding are
also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters have been activated.

In the hours before

Local storm report, Jul 29, 2:22 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     WATER SPOUT      18 ENE DARES BEACH      38.65N  76.20W
07/29/2021                   ANZ541             MD   PUBLIC

            A WATERSPOUT WAS REPORTED OVER THE TIDAL CHOPTANK
            RIVER.

&&

EVENT NUMBER LWX2105059

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:30 PM EDTSevere Thunderstorm WarningLWXMontgomery45 min
Jul 28, 9:48 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's42 min
Jul 29, 3:31 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick44 min
Jul 29, 4:00 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll45 min
Jul 29, 4:01 PM EDTTornado WarningLWXCarroll29 min
Jul 29, 4:16 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Howard44 min
Jul 29, 4:34 PM EDTTornado WarningLWXHoward26 min
Jul 29, 4:40 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's50 min
Jul 29, 4:59 PM EDTSevere Thunderstorm WarningLWXCharles46 min
Jul 29, 4:59 PM EDTTornado WarningLWXAnne Arundel, Baltimore, Howard31 min
Jul 29, 5:01 PM EDTSevere Thunderstorm WarningLWXMontgomery, Prince George's29 min
Jul 29, 5:30 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's40 min
Jul 29, 5:43 PM EDTSevere Thunderstorm WarningLWXAnne Arundel17 min
Jul 29, 6:49 PM EDTCoastal Flood AdvisoryLWXAnne Arundel4 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.